Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 9, NWS El Paso, TX

May 18, 2016Doña Ana County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at May 18, 2016, 3:50 PM MDT for Doña Ana County, New Mexico. It was in force for 40 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2016, 3:50 PM MDT (21:50 UTC)
Expired
May 18, 2016, 4:30 PM MDT
In force
40 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Doña Ana County, NM

The radar

The El Paso radar (KEPZ), 47 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 18, 4:04 PM MDTHAIL 13 Se Las Cruces, NMQUARTER SIZED HAIL FALLING IN SHEETS AT THE NMSU BOOKSTORE
May 18, 4:10 PM MDTHAIL 0.53 E Mesilla, NMHALF INCH HAIL REPORTED BU COCORAHS OBSERVER
May 18, 4:10 PM MDTHAIL 0.753 Ese Mesilla, NMPENNY SIZED HAIL REPORTED AT CARVER RD AND TURTLE CREEK AVE IN LAS CRUCES
May 18, 4:18 PM MDTHAIL 0.53 E Mesilla, NM
May 18, 4:28 PM MDTHAIL 11 Nne Talavera, NMTRAINED SPOTTER REPORTS QUARTER SIZED HAIL FALLING AT TALAVERA AND COMPLETELY COVERING THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2016-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2016-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

346 
WUUS54 KEPZ 182150
SVREPZ
NMC013-182230-
/O.NEW.KEPZ.SV.W.0009.160518T2150Z-160518T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
350 PM MDT WED MAY 18 2016

THE NATIONAL WEATHER SERVICE IN EL PASO  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...

* UNTIL 430 PM MDT

* AT 349 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FAIRACRES...
  OR 5 MILES SOUTHWEST OF LAS CRUCES...MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LAS CRUCES...
  SAN MIGUEL...
  MESILLA...
  TALAVERA...
  LA MESA...
  FAIRACRES...
  NMSU MAIN CAMPUS...
  SAN MIGUEL IN DONA ANA COUNTY...
  MESQUITE...
  EAST MESA...
  VADO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3226 10700 3236 10690 3243 10663 3205 10670
TIME...MOT...LOC 2149Z 310DEG 24KT 3228 10687 

HAIL...1.00IN
WIND...60MPH
 
$$

GRZYWACZ
1 follow-up statement
811 
WWUS54 KEPZ 182207
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
407 PM MDT WED MAY 18 2016

NMC013-182230-
/O.CON.KEPZ.SV.W.0009.000000T0000Z-160518T2230Z/
DONA ANA NM-
407 PM MDT WED MAY 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR CENTRAL DONA ANA COUNTY...

AT 407 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NMSU MAIN
CAMPUS...OR 4 MILES SOUTHEAST OF LAS CRUCES...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. AT 405 PM QUARTER INCH HAIL WAS REPORTED
         AT THE NEW MEXICO STATE UNIVERSITY BOOKSTORE. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAS CRUCES...
SAN MIGUEL...
MESILLA...
TALAVERA...
LA MESA...
NMSU MAIN CAMPUS...
SAN MIGUEL IN DONA ANA COUNTY...
MESQUITE...
EAST MESA...
FAIRACRES...
VADO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3224 10687 3239 10680 3243 10663 3205 10670
TIME...MOT...LOC 2207Z 292DEG 21KT 3226 10675 

HAIL...1.00IN
WIND...60MPH
 
$$

GRZYWACZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 1:38 PM MDT, 2 hours 12 minutes earlier.

Area forecast discussion, May 18, 1:38 PM MDT, 2 hours 12 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service El Paso Tx/Santa Teresa NM
138 PM MDT WED MAY 18 2016

.SYNOPSIS...
Widespread showers and thunderstorms are expected to continue into
the early evening hours across the area. A few storms will become
severe with large hail and gusty winds expected. Thunderstorms
will taper off after midnight. A few showers or a thunderstorm
will be possible again on Thursday, mainly over the higher terrain
of Grant, Sierra, and Otero Counties. Drier weather will prevail
Friday and through the weekend, with warm and breezy conditions
returning.

&&

.DISCUSSION...

CORRECTED FOR TEMP/POP TABLE ONLY.

Water Vapor imagery shows upper low currently over east-central
Arizona with trailing trough and associated vort lobe to its
south. Expect thunderstorm coverage to increase rapidly over the
next 2 to 3 hours as this vort lobe moves into southeastern New
Mexico.

Various convection-allowing models including WRF runs from the
University of Arizona and Texas Tech suggest multicell and
supercell storms developing in a NW to SE arc by 20z, with cells
moving NE to ENE. Already seeing some cells developing over the
Black Range and west of Las Cruces, but the main "wave" of storms
will likely develop further to the SW...perhaps where a few
showers are now developing in Hidalgo County.

18z sounding continues to show steep mid-level lapse rates and
strong deep-layer shear. Warm nose around 700 mb that was present
at 12z has eroded significantly. As temperatures aloft continue to
drop ahead of the upper low...lapse rates will steepen. Cap will
erode quickly as low/mid-level clouds dissipate.

Main threat continues to be large hail and to a lesser extent,
wind.

Storms will mainly shift east of the Rio Grande after dark...with
activity diminishing to a few showers after midnight. The upper
low will weaken into an open trough and shift east of the area
tomorrow afternoon. A few pop-up convective showers or a
thunderstorm will remain a risk into tomorrow, mainly over
northern areas as a weak trough embedded in NW flow drifts
through the area.

We will transition back to a dry pattern with breezy to windy
conditions heading into the weekend.

&&

.AVIATION...19/00Z-20/00Z.
Upper low/trough will be moving across the region over the next 24
hrs. Areas east of Rio Grande will be active to start period through
03Z with P6SM SCT-BKN050-070 BKN120-150 SCT-NMRS 1-3SM TSRAGS with
wind gusts to 50KTS. From 03Z-18Z and for remainder of the area P6SM
SCT-BKN040-060 with isolated to scattered -SHRA BKN020-030. After
15Z P6SM SCT-BKN060-080 with isolated to scattered -TSRA BKN040-060
over east and mountain areas. Winds generally east 5-15G25KTS thru
15Z before shifting to the west AOB 12KTS.

&&

.FIRE WEATHER...
Upper level trough will be moving across the region over the next
day with some strong to severe storms possible through the early
evening. On the back side of this system, flow will become more
zonal for a day before becoming southwest going into early next
week. This will generally keep dry conditions over the area but with
increasing winds, especially starting Sunday and continuing through
the first part of next week. There could be several days of critical
conditions during this time as temperatures climb back into the mid
80s to lower 90s and relative humidities drop into the single digits
to lower teens.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 55  80  61  89 /  50  10   0   0
Sierra Blanca           52  78  56  86 /  50  10   0   0
Las Cruces              49  77  53  85 /  50  10   0   0
Alamogordo              50  76  55  85 /  60  20   0   0
Cloudcroft              37  56  42  64 /  70  40  20   0
Truth or Consequences   51  75  54  83 /  60  20  10   0
Silver City             44  72  49  78 /  30  20   0   0
Deming                  48  77  53  86 /  30  10   0   0
Lordsburg               48  80  54  87 /  20  10   0   0
West El Paso Metro      56  79  61  88 /  50  10   0   0
Dell City               48  78  50  87 /  50  10   0   0
Fort Hancock            54  82  57  90 /  50  10   0   0
Loma Linda              50  75  56  83 /  50  10   0   0
Fabens                  53  81  56  89 /  40  10   0   0
Santa Teresa            51  79  56  87 /  50  10   0   0
White Sands HQ          54  76  58  86 /  50  20   0   0
Jornada Range           46  76  52  85 /  50  30   0   0
Hatch                   50  78  53  86 /  50  20   0   0
Columbus                52  80  56  88 /  30  10   0   0
Orogrande               52  77  55  86 /  50  20   0   0
Mayhill                 39  63  45  73 /  70  40  10   0
Mescalero               41  64  44  73 /  60  30  10   0
Timberon                38  63  41  71 /  60  40  10   0
Winston                 37  68  40  76 /  60  50  20   0
Hillsboro               46  74  50  82 /  50  30   0   0
Spaceport               48  75  53  83 /  50  20   0   0
Lake Roberts            34  72  39  79 /  50  30   0   0
Hurley                  42  73  47  80 /  30  20   0   0
Cliff                   40  77  45  84 /  30  20   0   0
Mule Creek              35  75  40  82 /  30  20   0   0
Faywood                 44  74  48  81 /  40  20   0   0
Animas                  50  80  53  88 /  20   0   0   0
Hachita                 48  80  53  88 /  20   0   0   0
Antelope Wells          49  81  53  87 /  20   0   0   0
Cloverdale              46  77  50  82 /  20  10   0   0

&&

.EPZ Watches/Warnings/Advisories...
NM...None.
TX...None.
&&

25-Hardiman / 26-Grzywacz
Hazardous weather outlook, May 18, 6:36 AM MDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
636 AM MDT WED MAY 18 2016

NMZ401>417-TXZ418>424-191245-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
636 AM MDT WED MAY 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT
IT WILL BE AN ACTIVE WEATHER DAY. AN APPROACHING UPPER LEVEL STORM
SYSTEM WILL COMBINE WITH INCREASED MOISTURE ACROSS THE AREA TO
HELP FUEL SCATTERED TO NUMEROUS AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. A FEW STORMS MAY BE STRONG TO SEVERE WITH THE MAIN
THREATS BEING STRONG WINDS AND HAIL. THE THREAT FOR STRONG STORMS
WILL LESSON BY LATE EVENING BUT OUR RAIN CHANCES WILL CONTINUE
INTO THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WE WILL BE DRIER AND WARMER ON THURSDAY AND AGAIN ON FRIDAY. THE
WEEKEND WILL BE DRY WITH BREEZY AFTERNOON WINDS. WE MAY SEE SOME
FIRE WEATHER CONCERNS ON SUNDAY. THE FIRST PART OF NEXT WILL
CONTINUE OUR SUNNY WARM WEATHER.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT ANY SIGNIFICANT WEATHER TO OUR
OFFICE VIA OUR 800 SPOTTER PHONE NUMBER OR VIA TWITTER USING OUR
HANDLE @NWSELPASO

In the hours before

Special weather statement, May 18, 2:48 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
248 PM MDT WED MAY 18 2016

NMZ404-405-182130-
LOWLANDS OF THE BOOTHEEL NM-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-
248 PM MDT WED MAY 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HIDALGO COUNTY UNTIL
330 PM MDT...

AT 247 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON
RADAR 6 MILES EAST OF ROAD FORKS...OR 12 MILES SOUTHWEST OF
LORDSBURG...MOVING EAST AT 5 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LORDSBURG...
INTERSTATE 10 THROUGH HIDALGO COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3210 10890 3228 10894 3237 10868 3210 10861
TIME...MOT...LOC 2047Z 258DEG 5KT 3221 10884

GRZYWACZ
Special weather statement, May 18, 3:03 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
303 PM MDT WED MAY 18 2016

NMZ407-411-182145-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-
SOUTHWEST DESERT/MIMBRES BASIN NM-
303 PM MDT WED MAY 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DONA ANA AND
SOUTHEASTERN LUNA COUNTIES UNTIL 345 PM MDT...

AT 303 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON
RADAR 15 MILES EAST OF COLUMBUS...MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KILBOURNE HOLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3179 10751 3219 10722 3202 10690 3178 10721
      3178 10750
TIME...MOT...LOC 2103Z 216DEG 31KT 3180 10738

GRZYWACZ
Special weather statement, May 18, 3:08 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
308 PM MDT WED MAY 18 2016

NMZ409-412-182200-
SIERRA COUNTY LAKES NM-CENTRAL TULAROSA BASIN NM-
308 PM MDT WED MAY 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SIERRA COUNTY UNTIL
400 PM MDT...

AT 307 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON
RADAR 13 MILES NORTHEAST OF UPHAM...OR 25 MILES EAST OF TRUTH OR
CONSEQUENCES...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN SIERRA
COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3293 10679 3301 10696 3336 10665 3316 10641
TIME...MOT...LOC 2107Z 218DEG 27KT 3302 10682

GRZYWACZ
Special weather statement, May 18, 3:11 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
311 PM MDT WED MAY 18 2016

NMZ408-409-182200-
SIERRA COUNTY LAKES NM-EASTERN BLACK RANGE FOOTHILLS NM-
311 PM MDT WED MAY 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SIERRA COUNTY UNTIL
400 PM MDT...

AT 310 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON
RADAR 7 MILES NORTH OF ELEPHANT BUTTE...OR 10 MILES NORTH OF TRUTH OR
CONSEQUENCES...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM. THIS ADVISORY REPLACES THE WARNING PREVIOUSLY ISSUED FOR
SIERRA COUNTY.

LOCATIONS IMPACTED INCLUDE...
TRUTH OR CONSEQUENCES...
ELEPHANT BUTTE...
ROCK HOUSE...
ALAMOSA CANYON...
NORTH MONTICELLO POINT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3336 10675 3317 10722 3331 10734 3348 10702
      3348 10698
TIME...MOT...LOC 2110Z 234DEG 25KT 3329 10721

GRZYWACZ
Special weather statement, May 18, 3:28 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
328 PM MDT WED MAY 18 2016

NMZ402>404-182215-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
328 PM MDT WED MAY 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HIDALGO AND SOUTH CENTRAL
GRANT COUNTIES UNTIL 415 PM MDT...

AT 327 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON
RADAR 6 MILES SOUTHEAST OF SHAKESPEARE...OR 7 MILES SOUTH OF
LORDSBURG...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SEPAR...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3213 10872 3229 10878 3255 10834 3209 10824
TIME...MOT...LOC 2127Z 250DEG 18KT 3223 10867

GRZYWACZ
Special weather statement, May 18, 3:43 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
343 PM MDT WED MAY 18 2016

NMZ411-413-182230-
SOUTHERN TULAROSA BASIN NM-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-
343 PM MDT WED MAY 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DONA ANA COUNTY
UNTIL 430 PM MDT...

AT 343 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON
RADAR OVER FAIRACRES...OR 4 MILES WEST OF LAS CRUCES...MOVING EAST AT
40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAS CRUCES...
MESILLA...
TALAVERA...
FAIRACRES...
ORGAN...
WHITE SANDS MAIN POST...
NMSU MAIN CAMPUS...
EAST MESA...
SOLEDAD CANYON...
DRIPPING SPRINGS...
AGUIRRE SPRINGS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3222 10694 3235 10693 3246 10649 3215 10647
TIME...MOT...LOC 2143Z 273DEG 36KT 3232 10685

GRZYWACZ

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 1:25 PM MDTSpecial Weather StatementEPZDoña Ana50 min
May 18, 2:08 PM MDTSevere Thunderstorm WarningEPZDoña Ana52 min
May 18, 2:17 PM MDTSpecial Weather StatementEPZ43 min
May 18, 2:33 PM MDTSevere Thunderstorm WarningEPZSierra42 min
May 18, 2:44 PM MDTSpecial Weather StatementEPZGrant46 min
May 18, 2:48 PM MDTSpecial Weather StatementEPZHidalgo42 min
May 18, 3:03 PM MDTSpecial Weather StatementEPZDoña Ana42 min
May 18, 3:08 PM MDTSpecial Weather StatementEPZSierra52 min
May 18, 3:11 PM MDTSpecial Weather StatementEPZSierra49 min
May 18, 3:17 PM MDTSevere Thunderstorm WarningEPZDoña Ana43 min
May 18, 3:28 PM MDTSpecial Weather StatementEPZGrant47 min
May 18, 3:43 PM MDTSpecial Weather StatementEPZDoña Ana47 min
May 18, 3:56 PM MDTSevere Thunderstorm WarningEPZDoña Ana49 min
May 18, 3:59 PM MDTSpecial Weather StatementEPZOtero46 min
May 18, 4:05 PM MDTSevere Thunderstorm WarningEPZLuna40 min
May 18, 4:11 PM MDTSpecial Weather StatementEPZDoña Ana49 min
May 18, 4:15 PM MDTSpecial Weather StatementEPZGrant45 min
May 18, 4:24 PM MDTSevere Thunderstorm WarningEPZDoña Ana51 min
May 18, 4:35 PM MDTAreal Flood AdvisoryEPZDoña Ana3 hr
May 18, 4:37 PM MDTSevere Thunderstorm WarningEPZLuna38 min
May 18, 4:40 PM MDTSpecial Weather StatementEPZOtero50 min
May 18, 4:55 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Luna50 min
May 18, 4:59 PM MDTSpecial Weather StatementEPZOtero46 min
May 18, 5:02 PM MDTSpecial Weather StatementEPZSierra43 min
May 18, 5:11 PM MDTSpecial Weather StatementEPZ49 min
May 18, 5:25 PM MDTSpecial Weather StatementEPZOtero50 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.